Flexeril???

Discussion in 'Fibromyalgia Main Forum' started by Aeronsmom, Oct 19, 2006.

  1. Aeronsmom

    Aeronsmom New Member

    How does this make you all feel? What I mean is what are your side effects? for me the dry mouth is just aweful and I totally feel high on this that I think I should stop this med. tell me your experience on this med.

    love to all, Ann
  2. kjfms

    kjfms Member


    You might be having an interaction of some sort. Flexeril is a tricyclic compound -- muscle relaxer -- and some medications intensify the effect. I know for sure that Lexapro will.

    I started Lexapro a few months ago and had to stop Flexeril due to this moderate interaction of SSRIs and tricyclic compounds.

    You can enter you medications in Medscape's drug interaction checker to be sure and also speak with your physician and pharmacist.

    Hope this helps,

    Karen :)
  3. Aeronsmom

    Aeronsmom New Member

    Thank You very much for the information, I will check it out. cyber hugs to you.

    Love to all, Ann
  4. angiecw71

    angiecw71 New Member

    Hi Ann, I do take flexeril, it does not make me feel high. But it does make me very sleepy. It does help with my back and relaxing my muscles. Just can't take like doc. wants me too. 3 times a day. It makes me sleep...

    Angie
  5. suz45

    suz45 New Member

    Hi Ann:

    Flexerial certainly can make you feel loopy, What dose are you on, I have used it when my MPS/Back pain is really bad I try to use 5mg at night before bed to relax the muscles, but won't use it during the day. Have you spoken with your doctor... Some of the side effects may decrease with time.. It does seem to help with sleep as it is a cousin to tricyclic antidepressants, some similiar effects on the brain.. Talk to you doctor you just may need an adjustment or med change...

    Good luck,

    Let us know how you are.

    Suz45
  6. matthewson

    matthewson New Member

    I can only take 1/2 a pill and use it only as a sleeping pill and than only every few days. It works wonderfully for me as a sleep aid.

    If it is making you feel so awful, I would talk to your Dr. about it and maybe he can prescribe some other muscle relaxant. I had a prescription for Soma and it made me feel high like you described, so I won't take it.

    Hope you can find something that works for you. Sally
  7. browneyelady48

    browneyelady48 New Member

    I have just posted a post about flexeril and weight gain.
    Its the best thing I have found to help with the pain at night and sleeping, but I do wake up with hungry pains. And i do feel sluggish when I finally get out of bed in the mornings.

    The dr wrote the rx to take 3 X aday but noway. I would sleep all day except to get up to eat.
    Love Brenda
  8. Aeronsmom

    Aeronsmom New Member

    Brenda, I was prescribed to take it 3x's aday but with the way it makes me feel....there is no way I am going to do that.

    Sally, I think I will take 1/2 of one tonight and see how I do with that.

    love to all, Ann
  9. 1975jet

    1975jet New Member

    Yes, my doctor subscribed it 3x day- I told my DH- if I took it that much, kiss my butt goodbye- I would always be in bed.... I am on and off with it- I try and only take 1 when the spasms are bad....
    Janet
  10. caffey

    caffey New Member

    If I take it during the day I turn into a space cadet. I take it at night and it does nothing. Go figure. On top of it it isn't covered and I have to pay for it.
    Cath
  11. millennia

    millennia New Member

    I'm the patient that makes doctors think they can prescribe it for you guys 3 times a day. My doc gave it to me to help me sleep, nothing. I can take it first thing in the morning and go to the gym (I often do as a preemptive strike against muscle soreness).

    It's funny because I generally get every possible side effect when I'm on a med. Though I think the only med that made me tired was lexapro. I can take an ambien or resterol or lunesta, you name the sleeping pill and I've lied awake all night on it.

  12. TexasFaith

    TexasFaith New Member

    I tried Flexeril a year ago. Nothing. I may as well have been taking a sugar pill.
    I am on 3 Tramadol and 3 Neurontins a day, just to be able to work with the pain. Then I take a Clonazepam at night to be able to sleep (sometimes I sleep).
    I appreciated that article last week on "One Man's Meat". With our conditions and variable chemistries, one med may work great for some and horribly for others.
    One day we will get this thing figured out and it will be nothing more than a hiccup in life. We are the pioneers that have to suffer for years.
    Everyone hang in there. I appreciate all of your posts, even if I don't respond.
    TexasFaith